Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 17, NWS Shreveport, LA

March 1, 2001Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 1, 2001, 2:40 PM CST for Shelby County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2001, 2:40 PM CST (20:40 UTC)
Expired
Mar 1, 2001, 3:30 PM CST
In force
50 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Shelby County, TX

The radar

The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
395 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 012041
SVRSHV
TXC419-012130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CST THU MAR 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS

* UNTIL 330 PM CST

* AT 240 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 12 MILES SOUTH OF
  CENTER...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS...
UNTIL 330 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:50 AM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 1, 9:50 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CST THU MAR 1 2001

CURRENT WATCH ACROSS CENTRAL AND SOUTHERN SECTIONS LOOKS GOOD THROUGH
THE AFTERNOON WITH CONVECTION CONTINUING TO STREAM NORTH AND EAST OUT
OF CENTRAL/NORTH TEXAS. EARLY THINKING WAS THAT WATCH WOULD HAVE TO BE
EXPANDED FURTHER NORTH TO ENCOMPASS MORE OF NE TX/SW AR BUT BASED ON
SHV/FWS RADAR TRENDS...AXIS OF HEAVIEST RAINFALL MAY FINALLY BE
TRYING TO SHIFT MORE SOUTH ALONG I-20 CORRIDOR AND POINTS SOUTH. MAY
BE A LITTLE LATER GETTING CONVECTION DOWN TO LUFKIN AND EAST OF
TOLEDO BEND BUT WILL DECIDE WHETHER OR NOT TO LOWER POPS IN THESE
AREAS CLOSER TO PRESS TIME.

TEMPS MAY ALSO HAVE TO BE LOWERED A CAT IN SOME LOCATIONS BUT AGAIN...
WILL SEE WHAT EFFECTS THE CONVECTION HAS ON OBSERVING POINTS CLOSER
TO PRESS TIME.

UPDATE OUT BY 1100 AM...13

.SHV...FLASH FLOOD WATCH FOR LAZ001>006-010>014-017>022-
TXZ124>126-136>3138-149>153-165>167 FOR TODAY.

In the hours before

Special weather statement, Mar 1, 10:00 AM CST, 4 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST THU MAR 1 2001

ELEVATED THUNDERSTORMS CONTINUE TO STREAM NORTH AND EAST OUT OF CENTRAL
TEXAS THIS MORNING. WHILE THUNDERSTORMS WILL BE QUITE NUMEROUS ACROSS
THE REGION THROUGH TONIGHT...THE LACK OF INSTABILITY WILL RESULT IN
NO REAL SEVERE WEATHAER THREAT.

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...SKYWARN
NETWORKS...SHOULD NOT BE NEEDED THIS AFTERNOON INTO TONIGHT.

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.